Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 12, 2006, 3:12 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 3:12 PM EST (20:12 UTC)
- Expired
- Nov 13, 2006, 3:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 122012 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 312 PM EST SUN NOV 12 2006 ...VERY WINDY CONDITIONS WILL AFFECT THE OUTER BANKS TONIGHT... NCZ103-104-130415- /O.NEW.KMHX.WI.Y.0011.061112T2012Z-061113T0800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 312 PM EST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST MONDAY. A STRENGTHENING LOW PRESSURE AREA OFF THE VIRGINIA COAST WILL CONTINUE TO BRING STRONG GRADIENT WINDS ACROSS THE OUTER BANKS THROUGH MUCH OF TONIGHT. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH 3 AM TONIGHT. WINDS WILL DECREASE TO 20 TO 25 MPH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS72 KMHX 130355 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1055 PM EST SUN NOV 12 2006 ...VERY WINDY CONDITIONS WILL AFFECT THE OUTER BANKS TONIGHT... NCZ103-104-130800- /O.CON.KMHX.WI.Y.0011.000000T0000Z-061113T0800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1055 PM EST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A LOW PRESSURE AREA OFF THE VIRGINIA COAST WILL CONTINUE TO BRING STRONG GRADIENT WINDS ACROSS THE OUTER BANKS THROUGH MUCH OF TONIGHT. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH 3 AM TONIGHT. WINDS WILL DECREASE TO 20 TO 25 MPH TOWARDS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 12, 12:10 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 12, 12:10 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1210 PM EST SUN NOV 12 2006
.SHORT TERM /REST OF TODAY/...SURFACE LOW PRES AND ASSOCIATED COLD
FRONT ARE LIFTING NEWD OFF THE NRN OBX LATE THIS MORNING WITH THE
UPPER LOW ACROSS CENTRAL NC. A WIDE AREA OF WRAP AROUND RAINFALL
IS CONTINUING ACROSS MUCH OF THE WESTERN PORTION OF THE CWA.
TEMPERATURES HAVE FALLEN INTO THE 50S BEHIND THE FRONT AND WINDS
HAVE INCREASED UP TO 15 MPH WITH GUSTS 25-30 MPH AS STRONG CAA HAS
COMMENCED. THE LOW PRES WILL SLOWLY LIFT NEWD THIS AFTERNOON WITH
THE WRAP AROUND RAINFALL SLOWLY ENDING ACROSS THE SERN PORTION OF
THE CWA THIS AFTERNOON. LOW PRES WILL BE SLOW TO PUSH EAST OF THE
VA CAPES TODAY AND TONIGHT AS THE UPPER LOW BECOME CUTOFF ALLOWING
FOR WRAP AROUND RAINFALL TO CONTINUE ACROSS NERN NC THIS AFTERNOON
AND EVENING...WITH COVERAGE DIMINISHING THIS EVENING. UPDATED THE
ZONES AND GRIDS TO CAPTURE CURRENT PCPN AND TEMPERATURE TRENDS.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR WILL
PREVAIL THIS AFTN INTO THIS EVENING...GRADUALLY IMPROVING LATE
TONIGHT AND MON.
&&
.MARINE...SIGNIFICANT UPDATE THIS MORNING AS SFC LOW TRACKED FARTHER
S THAN FCST AND SW WINDS NEVER REACHED GALE FORCE. RUC HAD BEST
HANDLE ON SFC LOW AND WINDS 12-15Z AND LEANED TO IT FOR UPDATE
THROUGH EARLY THIS EVENING. NOW EXPECT GALES (MAINLY IN GUSTS) TO
SPREAD OVER WATERS FROM S TO N THIS AFTN AS SFC LOW GRADUALLY MOVES
NE AND CAA KICKS IN BEHIND IT. EXTENDED GALES TO ALL WATERS (EXCEPT
SCA FOR SOUNDS) AND IN TIME TO 06Z TONIGHT. ADJUSTED SEAS FOR
CURRENT BUOY OBS OF 6-9 FT...WW3 IS UNDERDONE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ130-135.
GALE WARNING UNTIL 1 AM EST MONDAY FOR AMZ152-154-156-158.
GALE WARNING UNTIL 1 AM EST MONDAY FOR AMZ150.
&&
SHORT TERM...KENNEDY
AVIATION...MERRELL
MARINE...MERRELLHazardous weather outlook, Nov 12, 3:47 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 AM EST SUN NOV 12 2006 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>094-103- 130900- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- 347 AM EST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING WITH ISOLATED THUNDERSTORMS POSSIBLE. THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ095-098-104-130900- CARTERET-ONSLOW-OUTER BANKS HYDE- 347 AM EST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS HIGH RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES. A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING WITH ISOLATED THUNDERSTORMS POSSIBLE. THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 12, 2:06 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 206 PM EST SUN NOV 12 2006 NCZ095-103-104-122200- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 206 PM EST SUN NOV 12 2006 ...VERY WINDY CONDITIONS ALONG THE OUTER BANKS THIS AFTERNOON... DEVELOPING LOW PRESSURE MOVING OFF THE NORTHERN OUTER BANKS WILL PRODUCE VERY WINDY CONDITIONS FROM CAPE LOOKOUT TO OREGON INLET THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH AFTER 5 PM.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:34 PM EST | Coastal Flood Statement | MHX | 11 hr | |
| Nov 12, 5:27 PM EST | Coastal Flood Warning | MHX | 11 hr |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.